Wildfire, Apple and Yucca Valleys
- When
- June 15, 4:00 PM PST to 7:00 PM PST
- Where
- Apple and Yucca Valleys forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 34.841, -116.178 (the zone’s center; the record gives no point)
Lightning strikes from afternoon thunderstorms sparked a few small brush fires in the Lucerne Valley near Victorville and Phelan.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGX wrote it up.
Lightning strikes from afternoon thunderstorms sparked a few small brush fires in the Lucerne Valley near Victorville and Phelan.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at Jun 15, 1:30 PM PST, 2 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO 230 PM PDT TUE JUN 15 2004 .SYNOPSIS...A WEAK TROUGH OF LOW PRESSURE OVER THE WEST WILL BRING FAIR WEATHER THIS COMING WEEK. COASTAL LOW CLOUDS WILL SPREAD INTO MOST VALLEYS LATE EACH NIGHT...THEN CLEAR TO THE COAST EACH MORNING. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES. CUMULUS IN THE MTNS AMOUNTING TO NOTHING TODAY AND LESS MOISTURE FORECAST FOR WED...SO PRETTY CLEAR IN THE MTNS. ABSOLUTELY NO SIGNIFICANT CHANGES INDICATED BY MODELS FOR THE ENTIRE COMING WEEK. WEAK CYCLONIC FLOW ALOFT WILL LIKELY KEEP THE COASTAL EDDY GOING AND A MARINE LAYER DEPTH OF ABOUT 2000 FEET WILL ALLOW THE CLOUDS TO GET INTO MOST AREAS WEST OF THE MTNS NIGHTS AND MORNINGS. MAX TEMPS WILL BE A LITTLE BELOW NORMAL. STRONG RIP CURRENTS AT THE BEACHES WITH SOME SURF SETS OF 5 FEET OR MORE. && .SGX WATCHES/WARNINGS/ADVISORIES...HAZARDOUS WEATHER OUTLOOK FOR DANGEROUS RIP CURRENTS...SEE LAXHWOSGX. && MM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 1215 PM PDT TUE JUN 15 2004 CAZ042-043-161300- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- 1215 PM PDT TUE JUN 15 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY THROUGH TONIGHT ALONG THE COAST...ABOVE NORMAL SURF WILL CAUSE DANGEROUS RIP CURRENTS TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY DANGEROUS RIP CURRENTS WILL CONTINUE WEDNESDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HORTON
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2004Every state in 2004This day in weather historyWarnings in California, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5404382.